Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 145, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 7, 2018, 5:28 PM CDT for Champaign County, McLean County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 5:28 PM CDT (22:28 UTC)
- Expired
- Oct 7, 2018, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, IL, McLean County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WUUS53 KILX 072228
SVRILX
ILC019-113-072315-
/O.NEW.KILX.SV.W.0145.181007T2228Z-181007T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
528 PM CDT SUN OCT 7 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern McLean County in central Illinois...
Northwestern Champaign County in east central Illinois...
* Until 615 PM CDT.
* At 527 PM CDT, a severe thunderstorm was located near Saybrook, or
11 miles southwest of Gibson City, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saybrook, Bellflower and Foosland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4029 8846 4034 8863 4050 8846 4040 8846
4040 8836
TIME...MOT...LOC 2227Z 230DEG 14KT 4034 8851
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SB2 follow-up statements
165
WWUS53 KILX 072254
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
554 PM CDT SUN OCT 7 2018
ILC113-072302-
/O.CAN.KILX.SV.W.0145.000000T0000Z-181007T2315Z/
McLean-
554 PM CDT SUN OCT 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCLEAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4034 8842 4033 8842 4034 8846 4040 8846
4040 8836
TIME...MOT...LOC 2252Z 230DEG 14KT 4040 8841
$$
ILC019-072315-
/O.CON.KILX.SV.W.0145.000000T0000Z-181007T2315Z/
Champaign-
554 PM CDT SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN CHAMPAIGN COUNTY...
At 552 PM CDT, a severe thunderstorm was located near Gibson, or
near Gibson City, moving northeast at 15 mph. A tornado warning
remains in effect for adjacent portions of Champaign County.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Foosland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4034 8842 4033 8842 4034 8846 4040 8846
4040 8836
TIME...MOT...LOC 2252Z 230DEG 14KT 4040 8841
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SB635
WWUS53 KILX 072307
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
607 PM CDT SUN OCT 7 2018
ILC019-072316-
/O.EXP.KILX.SV.W.0145.000000T0000Z-181007T2315Z/
Champaign-
607 PM CDT SUN OCT 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHAMPAIGN COUNTY
WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Tornado Warning still remains in effect for
portions of northern Champaign County until 6:30 PM.
LAT...LON 4034 8842 4033 8842 4034 8846 4040 8846
4040 8836
TIME...MOT...LOC 2306Z 230DEG 14KT 4043 8836
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:43 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 7, 3:43 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 343 PM CDT Sun Oct 7 2018 .SHORT TERM...(This evening through Monday) ISSUED AT 330 PM CDT Sun Oct 7 2018 Issued a flash flood watch for the IL river valley from late this afternoon through tonight (until 7 am CDT Monday). Forecasting 1-2 inches of additional rainfall with locally 2-3 inch amounts nw of the IL river, especially late afternoon and evening hours as showers and thunderstorms lift ne out of MO and sw IL with precipitable water values of 1.5-1.9 inches. Mid afternoon surface map shows a warm front over central IN/IL (near I-72 over IL) and extended thru central MO and southeast KS. Isolated to scattered showers and thunderstorms recently developed along and west of a Danville to Shelbyville line with more numerous showers/thunderstorms over MO and sw IL, sw of Springfield. A few of these storms were strong to severe from MS river valley sw over MO with heavy rains where unstable air mass with CAPES of 1800-2800 J/kg over warm sector south of I-72. The 0-6 km bulk shear values were 30-40 kts over central IL/MO. SPC day1 outlook continues marginal risk of severe storms over central IL northwest of I-70 and se of Knox and Stark counties with 5% risk of damaging wind gusts and 2% risk of tornadoes near warm front. May also see a few hail reports. Frontal boundary does not move too much this evening, then lifts northward over northern CWA during overnight. Showers and thunderstorms to become numerous over the IL river valley from I-55 nw late afternoon and evening, while more isolated in warm sector in southeast IL. Convection diminishing over IL river valley during overnight as this area gets into warm sector too. Temps currently range from 62F at Galesburg to 90F in Lawrenceville. Moist dewpoints were in the 60s, with some lower 70s along warm front near I-72. Lows tonight of 65-70F se of the IL river, and lower 60s nw of the IL river. Isolated convection possible nw of the IL river Monday morning, otherwise dry and quite warm and humid over area with south breezes in warm sector as frontal boundary pushes nw of IL. Strong 596 dm 500 mb subtropical high near the mid Atlantic coast to ridge westward into the mid MS river valley, providing the very warm/tropical wx. Highs in the mid to upper 80s with a few cities near 90F in southeast IL. Dewpoints in the mid to upper 60s expected on Monday. && .LONG TERM...(Monday night through Sunday) ISSUED AT 330 PM CDT Sun Oct 7 2018 Dry conditions expected Monday night with mild lows in the upper 60s. A deep upper level trof digging over the Rockies on Monday and Monday night, will eject some disturbances into the Midwest on Tue and bring isolated to scattered showers and thunderstorms by Tue afternoon/evening over much of central IL, while areas se of I-70 likely stay dry much of the day Tue. Another warm and humid day Tue with highs in the mid to upper 80s, except lower 80s far nw CWA by Galesburg. 12Z forecast models bring strong cold front east into eastern IA/MO by sunrise Wed and increases chances of showers and thunderstorms from west to east overnight Tue night into Wed morning. Have likely to categorical pops arriving then and continue through Wed with cold front pushing eastward over IL during Wed. A few strong thunderstorms may occur in eastern/se IL on Wed especially if slower GFS model materializes. Highs Wed range from lower 70s western CWA to upper 70s in eastern IL. Lingering chances of showers/thunderstorms in eastern IL Wed evening east of I-57, then dry and much cooler temperatures ushering into the area. Lows Wed night in the low to mid 40s in central IL and upper 40s to near 50F in eastern IL. Highs Thu/Fri range from low to mid 50s northern CWA to the lower 60s in southeast IL. Cool lows in the upper 30s and lower 40s Thu and Fri nights, with the lower 40s in southeast IL. High pressure settles over IL/MO by sunrise Sat and will continue dry and cool wx thru next weekend with highs in the mid 50s to lower 60s and lows 40-45F Sat and Sun nights. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1255 PM CDT Sun Oct 7 2018 A warm front lifting northward toward I-72 early this afternoon will lift slowly northward over central IL during this afternoon, and finally get north of Peoria by early overnight. IFR to MVFR cloud bases from I-72 north will scatter out/lift to VFR bases during this afternoon, and already is happening along I-72 where warm front is nearing. Fog has lifted with VFR vsbys rest of today outside of convection. Latest radar mosaic shows isolated showers along and north of a Rushville to Bloomington line. More widespread convection to develop over areas from I-72 north after 21Z/4 pm and into mid evening, diminishing at PIA by late evening. MVFR conditions likely to return with this convection over central IL later this afternoon and evening. Then VFR conditions expected in warm sector overnight into Monday morning and most of convection shifting north of area. Some cumulus clouds to develop late Monday morning in warm/humid air mass but any bases that develop by midday Monday expected to be VFR. ENE to ESE winds of 4-8 kts early this afternoon to veer S to SSE with passage of warm front. South winds to increase to around 10 kts Mon morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for ILZ027>031-036-037- 040-041. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Oct 7, 3:09 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Sun Oct 7 2018 ILZ027-028-036-040-081100- Fulton-Knox-Schuyler-Stark- 309 PM CDT Sun Oct 7 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will occur across the area late this afternoon and tonight. Some thunderstorms may become severe this afternoon and evening with locally damaging winds to 60 mph the main threat. Locally heavy rainfall could produce flash flooding of roads in low lying areas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periodic chances for thunderstorms are forecast for Monday morning, and again Tuesday afternoon through Wednesday afternoon. Some of the storms on Tuesday afternoon and evening could become severe, with damaging winds and hail. Locally heavy rainfall could produce some flash flooding of roads in low lying and poor drainage areas Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 9 p.m. today. ILZ038-042>057-061-081100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby- Vermilion- 309 PM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will occur across the area late this afternoon and tonight. Some thunderstorms may become severe this afternoon and evening with locally damaging winds to 60 mph the main threat. An isolated tornado can not be ruled out as well. Locally heavy rainfall could produce flash flooding of roads in low lying areas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periodic chances for thunderstorms are forecast for early Monday morning, and again Tuesday afternoon through Wednesday afternoon. Some of the storms on Wednesday afternoon could become severe, with damaging winds and hail. Locally heavy rainfall could produce some flash flooding of roads in low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 9 p.m. today. ILZ029>031-037-041-081100- Marshall-Mason-Peoria-Tazewell-Woodford- 309 PM CDT Sun Oct 7 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will occur across the area late this afternoon and tonight. Some thunderstorms may become severe this afternoon and evening with locally damaging winds to 60 mph the main threat. An isolated tornado can not be ruled out as well. Locally heavy rainfall could produce flash flooding of roads in low lying areas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Periodic chances for thunderstorms are forecast for early Monday morning, and again Tuesday afternoon through Wednesday afternoon. Some of the storms on Wednesday afternoon could become severe, with damaging winds and hail. Locally heavy rainfall could produce some flash flooding of roads in low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 9 p.m. today. ILZ062-063-066>068-071>073-081100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 309 PM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible across the area this afternoon. No organized severe weather is expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Chances for thunderstorms are forecast for Tuesday night through Wednesday evening. Some of the storms on Wednesday afternoon or evening could become severe, with damaging winds and hail. Locally heavy rainfall could produce some flash flooding of roads in low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Special weather statement, Oct 7, 3:32 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Lincoln IL 332 PM CDT SUN OCT 7 2018 ILZ041-042-048-051-072100- Logan-Sangamon-Mason-Menard- 332 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MENARD...SOUTHWESTERN LOGAN...NORTH CENTRAL SANGAMON AND SOUTHEASTERN MASON COUNTIES UNTIL 400 PM CDT... At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over Springfield, moving northeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Springfield, Sherman, Rochester, Riverton, Williamsville, Elkhart, Middletown, Cornland, Jerome, Southern View, Leland Grove, Grandview, Spaulding, Dawson, Clear Lake, Broadwell, Cantrall, Capital Airport and Fancy Prairie. This includes the following highways... Interstate 55 between mile markers 90 and 122. Interstate 72 between mile markers 91 and 111. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3968 8958 3975 8979 4018 8961 4007 8929 TIME...MOT...LOC 2031Z 204DEG 34KT 3979 8965 37
Special weather statement, Oct 7, 4:11 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Lincoln IL
411 PM CDT SUN OCT 7 2018
ILZ037-038-040>044-047>053-072215-
Sangamon-Scott-Mason-Macon-Morgan-Christian-McLean-Schuyler-Logan-
Tazewell-Piatt-Menard-De Witt-Cass-
411 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR MENARD...SOUTHEASTERN TAZEWELL...
CASS...SOUTHEASTERN SCHUYLER...NORTHWESTERN MACON...MORGAN...SCOTT...
LOGAN...NORTHWESTERN CHRISTIAN...SANGAMON...NORTHWESTERN PIATT...DE
WITT...SOUTHWESTERN MCLEAN AND MASON COUNTIES UNTIL 515 PM CDT...
At 408 PM CDT, Doppler radar was tracking strong thunderstorms
roughly along a line extending from near Le Roy to near Winchester.
Movement was north at 30 mph.
Nickel size hail and wind gusts over 50 mph will be possible with
the strongest of these storms. In addition, a few funnel clouds have
been observed with these storms.
Locations impacted include...
Springfield, Bloomington, Jacksonville, Lincoln, Clinton, Beardstown,
Mason City, Virginia, Winchester, Normal, Chatham, Alexander, Auburn,
Sherman, Rochester, Le Roy, Riverton, Heyworth, Petersburg and Farmer
City.
This includes the following highways...
Interstate 155 between mile markers 0 and 19.
Interstate 39 between mile markers 0 and 6.
Interstate 55 between mile markers 85 and 171.
Interstate 72 between mile markers 43 and 122.
Interstate 74 between mile markers 121 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3983 9057 3987 9059 3992 9054 3997 9051
3999 9052 3998 9060 4002 9062 4002 9061
4064 8896 4022 8852 3952 8986 3952 9056
3954 9058 3958 9058 3971 9065
TIME...MOT...LOC 2108Z 197DEG 33KT 4028 8878 3959 9054
37Special weather statement, Oct 7, 4:45 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lincoln IL
445 PM CDT SUN OCT 7 2018
ILZ038-043>045-072230-
Piatt-McLean-De Witt-Champaign-
445 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIATT...NORTHEASTERN DE
WITT...SOUTHEASTERN MCLEAN AND NORTHWESTERN CHAMPAIGN COUNTIES UNTIL
530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Le Roy, or 14 miles northeast of Clinton, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Le Roy, Farmer City, Colfax, Saybrook, Cooksville, Bellflower,
Arrowsmith, Ellsworth and Moraine View State Park.
This includes Interstate 74 between mile markers 147 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4051 8846 4040 8846 4040 8843 4016 8871
4025 8887 4061 8869
TIME...MOT...LOC 2144Z 211DEG 17KT 4028 8876
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:04 PM CDT | Flash Flood Watch | ILX | Fulton, Knox, Marshall, Mason, Peoria, Schuyler and 3 more | 12 hr |
| Oct 7, 3:32 PM CDT | Special Weather Statement | ILX | Sangamon | 28 min |
| Oct 7, 4:11 PM CDT | Special Weather Statement | ILX | Cass, DeWitt, Logan, McLean, Mason, Menard and 3 more | 64 min |
| Oct 7, 4:45 PM CDT | Special Weather Statement | ILX | McLean | 45 min |
| Oct 7, 5:04 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 26 min |
| Oct 7, 5:11 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 34 min |
| Oct 7, 5:37 PM CDT | Tornado Warning | ILX | Champaign | 23 min |
| Oct 7, 5:59 PM CDT | Tornado Warning | ILX | Champaign | 18 min |
| Oct 7, 6:23 PM CDT | Special Weather Statement | ILX | DeWitt | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.